The Hilbert scheme of space curves of small diameter  [ Le schéma de Hilbert des courbes de petit diamètre ]
Annales de l'Institut Fourier, Tome 56 (2006) no. 5, p. 1297-1335
Cet article concerne des courbes gauches C de degré d et de genre g, d’idéal homogène I et de module de Rao M=H * 1 (I ˜) ; les résultats principaux portent sur les courbes qui vérifient 0 Ext R 2 (M,M)=0 (e.g. de diamètre, diamM2). Pour de telles courbes nous trouvons des conditions nécessaires et suffisantes pour être non obstruées et nous calculons la dimension du schéma de Hilbert, H(d,g) en (C) sous des conditions suffisantes. Dans le cas du diamètre 1, les conditions nécessaires et suffisantes coïncident et la condition d’être non obstruée s’avère être équivalente à l’annulation de certains nombres de Betti gradués de la résolution libre minimale de I. Plus généralement, en prenant des déformations convenables de C, nous montrons comment éliminer les facteurs directs libres répétés (“termes-fantômes”) dans la résolution minimale de I, conduisant à une description relativement concrète du nombre des composantes irréductibles de H(d,g) qui contiennent une courbe obstruée de diamètre 1. Nous prouvons aussi que chaque composante irréductible de H(d,g) est réduite au cas de diamètre 1.
This paper studies space curves C of degree d and arithmetic genus g, with homogeneous ideal I and Rao module M=H * 1 (I ˜), whose main results deal with curves which satisfy 0 Ext R 2 (M,M)=0 (e.g. of diameter, diamM2). For such curves we find necessary and sufficient conditions for unobstructedness, and we compute the dimension of the Hilbert scheme, H(d,g), at (C) under the sufficient conditions. In the diameter one case, the necessary and sufficient conditions coincide, and the unobstructedness of C turns out to be equivalent to the vanishing of certain graded Betti numbers of the free minimal resolution of I. More generally by taking suitable deformations of C we show how to kill repeated direct free factors (“ghost-terms”) in the minimal resolution of I, leading to a rather concrete description of the number of irreducible components of H(d,g) which contains an obstructed diameter one curve. We also show that every irreducible component of H(d,g) is reduced in the diameter one case.
DOI : https://doi.org/10.5802/aif.2214
Classification:  14C05,  14H50,  14B10,  14B15,  13D10,  13D02,  13D07,  13C40
Mots clés: schéma de Hilbert, courbe de l’espace, courbe de Buschsbaum, non obstruction, nombres de Betti gradués, termes-fantômes, lien, module normal, schéma de Hilbert
@article{AIF_2006__56_5_1297_0,
     author = {Kleppe, Jan Oddvar},
     title = {The Hilbert scheme of space curves of small diameter},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {56},
     number = {5},
     year = {2006},
     pages = {1297-1335},
     doi = {10.5802/aif.2214},
     mrnumber = {2273858},
     zbl = {1117.14006},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2006__56_5_1297_0}
}
Kleppe, Jan Oddvar. The Hilbert scheme of space curves of small diameter. Annales de l'Institut Fourier, Tome 56 (2006) no. 5, pp. 1297-1335. doi : 10.5802/aif.2214. https://www.numdam.org/item/AIF_2006__56_5_1297_0/

[1] Amasaki, Mutsumi Examples of nonsingular irreducible curves which give reducible singular points of red (H d,g ), Publ. RIMS, Kyoto Univ., Tome 21 (1985) no. 4, pp. 761-786 | Article | MR 817163 | Zbl 0609.14002

[2] Bolondi, G.; Migliore, J. C. On curves with natural cohomology and their deficiency modules, Ann. Inst. Fourier (Grenoble), Tome 43 (1993) no. 2, pp. 325-357 | Article | Numdam | MR 1220272 | Zbl 0779.14008

[3] Bolondi, Giorgio Irreducible families of curves with fixed cohomology, Arch. Math. (Basel), Tome 53 (1989) no. 3, pp. 300-305 | MR 1006724 | Zbl 0658.14005

[4] Bolondi, Giorgio; Kleppe, Jan O.; Miró-Roig, Rosa María Maximal rank curves and singular points of the Hilbert scheme, Compositio Math., Tome 77 (1991) no. 3, pp. 269-291 | Numdam | MR 1092770 | Zbl 0724.14018

[5] Chang, Mei-Chu A filtered Bertini-type theorem, J. Reine Angew. Math., Tome 397 (1989), pp. 214-219 | MR 993224 | Zbl 0663.14008

[6] Eisenbud, David Commutative algebra, Springer-Verlag, New York, Graduate Texts in Mathematics, Tome 150 (1995) (With a view toward algebraic geometry) | MR 1322960 | Zbl 0819.13001

[7] Ellia, Philippe D’autres composantes non réduites de Hilb P 3 , Math. Ann., Tome 277 (1987) no. 3, pp. 433-446 | Article | MR 891584 | Zbl 0635.14006

[8] Ellia, Philippe; Fiorentini, Mario Défaut de postulation et singularités du schéma de Hilbert, Ann. Univ. Ferrara Sez. VII (N.S.), Tome 30 (1984), pp. 185-198 | MR 796926 | Zbl 0577.14019

[9] Ellia, Philippe; Fiorentini, Mario Quelques remarques sur les courbes arithmétiquement Buchsbaum de l’espace projectif, Ann. Univ. Ferrara Sez. VII (N.S.), Tome 33 (1987), pp. 89-111 | MR 958389 | Zbl 0657.14027

[10] Ellingsrud, Geir Sur le schéma de Hilbert des variétés de codimension 2 dans P e à cône de Cohen-Macaulay, Ann. Sci. École Norm. Sup. (4), Tome 8 (1975) no. 4, pp. 423-431 | Numdam | MR 393020 | Zbl 0325.14002

[11] Fløystad, Gunnar Determining obstructions for space curves, with applications to nonreduced components of the Hilbert scheme, J. Reine Angew. Math., Tome 439 (1993), pp. 11-44 | Article | MR 1219693 | Zbl 0765.14015

[12] Ginouillac, Stéphane Sur le nombre de composantes du schéma de Hilbert des courbes ACM de P k 3 , C. R. Acad. Sci. Paris Sér. I Math., Tome 329 (1999) no. 10, pp. 857-862 | Article | MR 1727997 | Zbl 0961.14002

[13] Grothendieck, A. Les schémas de Hilbert, Séminaire Bourbaki, Secrétariat mathématique, Tome 221 (1960) | Numdam

[14] Grothendieck, Alexander Cohomologie locale des faisceaux cohérents et théorèmes de Lefschetz locaux et globaux (SGA 2), North-Holland Publishing Co., Amsterdam (1968) (Augmenté d’un exposé par Michèle Raynaud, Séminaire de Géométrie Algébrique du Bois-Marie, 1962, Advanced Studies in Pure Mathematics, Vol. 2) | MR 476737 | Zbl 0197.47202

[15] Gruson, Laurent; Peskine, Christian Genre des courbes de l’espace projectif. II, Ann. Sci. École Norm. Sup. (4), Tome 15 (1982) no. 3, pp. 401-418 | Numdam | MR 690647 | Zbl 0517.14007

[16] Guffroy, Sébastien Sur l’incomplétude de la série linéaire caractéristique d’une famille de courbes planes à nœuds et à cusps, Nagoya Math. J., Tome 171 (2003), pp. 51-83 | Zbl 02059505

[17] Hartshorne, Robin Algebraic Geometry, Springer-Verlag, New York, Graduate Texts in Mathematics, Tome 52 (1983) | MR 463157 | Zbl 0531.14001

[18] Kleppe, Jan O. The Hilbert-flag scheme, its properties and its connection with the Hilbert scheme. Applications to curves in 3-space (Preprint (part of thesis), March 1981, Univ. of Oslo)

[19] Kleppe, Jan O. The Hilbert scheme of space curves of small Rao module with an appendix on non-reduced components (Preprint June 1996) | MR 1396727

[20] Kleppe, Jan O. Deformations of graded algebras, Math. Scand., Tome 45 (1979) no. 2, pp. 205-231 | MR 580600 | Zbl 0436.14004

[21] Kleppe, Jan O. Nonreduced components of the Hilbert scheme of smooth space curves, Space curves (Rocca di Papa, 1985), Springer, Berlin (Lecture Notes in Math.) Tome 1266 (1987), pp. 181-207 | MR 908714 | Zbl 0631.14022

[22] Kleppe, Jan O. Liaison of families of subschemes in P n , Algebraic curves and projective geometry (Trento, 1988), Springer, Berlin (Lecture Notes in Math.) Tome 1389 (1989), pp. 128-173 | MR 1023396 | Zbl 0697.14003

[23] Kleppe, Jan O. Concerning the existence of nice components in the Hilbert scheme of curves in P n for n=4 and 5, J. Reine Angew. Math., Tome 475 (1996), pp. 77-102 | Article | MR 1396727 | Zbl 0845.14002

[24] Laudal, O. A. Matric Massey products and formal moduli. I, Algebra, algebraic topology and their interactions (Stockholm, 1983), Springer, Berlin (Lecture Notes in Math.) Tome 1183 (1986), pp. 218-240 | MR 846451 | Zbl 0597.14010

[25] Laudal, Olav Arnfinn Formal moduli of algebraic structures, Springer, Berlin, Lecture Notes in Mathematics, Tome 754 (1979) | MR 551624 | Zbl 0438.14007

[26] Martin-Deschamps, Mireille; Perrin, Daniel Sur la classification des courbes gauches, Astérisque (1990) no. 208, p. 184-185 | MR 1073438 | Zbl 0717.14017

[27] Martin-Deschamps, Mireille; Perrin, Daniel Courbes gauches et modules de Rao, J. Reine Angew. Math., Tome 439 (1993), pp. 103-145 | MR 1219697 | Zbl 0765.14017

[28] Martin-Deschamps, Mireille; Perrin, Daniel Sur les courbes gauches à modules de Rao non connexes, C. R. Acad. Sci. Paris Sér. I Math., Tome 319 (1994) no. 3, pp. 233-236 | MR 1288409 | Zbl 0840.14017

[29] Martin-Deschamps, Mireille; Perrin, Daniel Le schéma de Hilbert des courbes gauches localement Cohen-Macaulay n’est (presque) jamais réduit, Ann. Sci. École Norm. Sup. (4), Tome 29 (1996) no. 6, pp. 757-785 | Numdam | MR 1422990 | Zbl 0892.14005

[30] Migliore, Juan C. Introduction to liaison theory and deficiency modules, Birkhäuser Boston Inc., Boston, MA, Progress in Mathematics, Tome 165 (1998) | MR 1712469 | Zbl 0921.14033

[31] Migliore, Juan C. Families of reduced zero-dimensional schemes, Collect. Math., Tome 57 (2006) no. 2, pp. 173-192 | MR 2223851 | Zbl 1101.13017

[32] Migliore, Juan C.; Nagel, U. Tetrahedral curves, Int. Math. Res. Not. (2005) no. 15, pp. 899-939 | Article | MR 2147092 | Zbl 02188807

[33] Miró-Roig, Rosa M. Unobstructed arithmetically Buchsbaum curves, Algebraic curves and projective geometry (Trento, 1988), Springer, Berlin (Lecture Notes in Math.) Tome 1389 (1989), pp. 235-241 | MR 1023400 | Zbl 0702.14039

[34] Mumford, David Further pathologies in algebraic geometry, Amer. J. Math., Tome 84 (1962), pp. 642-648 | Article | MR 148670 | Zbl 0114.13106

[35] Nasu, H. Obstructions to deforming space curves and non-reduced components of the Hilbert scheme, Publ. RIMS, Kyoto Univ. (2006) no. 42, pp. 117-141 | Article | MR 2215438 | Zbl 1100.14002

[36] Peeva, Irena Consecutive cancellations in Betti numbers, Proc. Amer. Math. Soc., Tome 132 (2004) no. 12, pp. 3503-3507 | Article | MR 2084070 | Zbl 02097130

[37] Prabhakar Rao, A. Liaison among curves in P 3 , Invent. Math., Tome 50 (1978/79) no. 3, pp. 205-217 | Article | MR 520926 | Zbl 0406.14033

[38] Sernesi, E. Un esempio di curva ostruita in 3 , Sem. di variabili Complesse, Bologna (1981), pp. 223-231 | MR 770798

[39] Walter, Charles H. Horrocks theory and algebraic space curves (Preprint 1990)

[40] Walter, Charles H. Some examples of obstructed curves in 3 , Complex projective geometry (Trieste, 1989/Bergen, 1989), Cambridge Univ. Press, Cambridge (London Math. Soc. Lecture Note Ser.) Tome 179 (1992), pp. 324-340 | MR 1201393 | Zbl 0787.14021